Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Get stomach pain after meal in the cold months. Underlying cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
I am from Andhra pradesh.I find that in the cold winter months ,i get pain above the stomach. 3 hours after the meal,the pain arises. If i ate food then pain is gone.At night time also i got pain.This always happens in the winter and then improves when the weather gets warmer.when i was in coastal area,no pain in my stomach.Is it a Gastric problem? what is the solution for this weather related problem.
Posted Sat, 12 Oct 2013 in Digestion and Bowels
Answered by Dr. Prasad 21 minutes later
Brief Answer:
Weather change is most likely incidental...

Detailed Answer:

The pain that you describe seems related to hyperacidity. It is more likely to be related to the type of food you eat, how regular you are with your food and other stress effects. In short it's a condition related to diet and life style.

Weather effects is most likely incidental. I have not found or read any clear evidence that cold weather alone precipitating hyperacidity problems.

I recommend my patients to try antiulcer drugs like rabeprazole 40mg once a day before food along with prokinetic drugs like domperidone for 2 weeks along with dietary changes - low spicy food, restricting beverages, regular food and adequate sleep. If symptoms persist, then I refer them to a gastroenterologist for upper GI endoscopy.

You can contact your local doctor and request for the aforementioned treatment. Weather changes wouldn't harm you with this treatment.

Hope this helps. Let me know if you need clarifications.


Above answer was peer-reviewed by
Follow-up: Get stomach pain after meal in the cold months. Underlying cause? 17 minutes later
I don't eat spice food and i hate beverages.My diet is good.when i was in coastal andhra pradesh(i.e humid and temp. above 34) no pain in my stomach.but when i came to hyderabad which has cool climate,i got pain in upper part of my stomach.if i ate food at that time the pain gos and comes after 3 hours.i have no gas problems.when i stand in sunlight for 2 to 3 hours,the pain gone for next 4 to 5 days.what is the it a new(rare) problem.i want to cure this problem,because of pain i can't concentrate on study at that time and need proper sleep at night time
Answered by Dr. Prasad 46 minutes later
Brief Answer:
try treating hyperacidity...

Detailed Answer:

I understand your concern. The common effects of cold weather are seen on peripheral limbs, skin and mucous membrane. Nature has designed human body to keep XXXXXXX organs including stomach, intestines, liver, kidney and others safe during acute weather changes. Before these organs gets affected, you will definitely see changes on your limbs, skin and mucous membrane.

There is no significant evidences of cold temperature affecting XXXXXXX organs and sparing peripheries.

I believe if we can find the cause of pain which to me looks like hyperacidity and treat it, you should be free from the pain and symptoms even during weather changes. I suggest you try rabeprazole with domperidone during your next visit to Hyderabad and see if that makes any difference.

Hope I make sense. Write back for clarifications.

Above answer was peer-reviewed by
Follow-up: Get stomach pain after meal in the cold months. Underlying cause? 2 days later
After taking rabeprazole i didn't get any pain in my stomach.My problem is acidity related.But i didn't get pain when i am in coastal A.P which has hot climate.Most of the time i am in Hyderabad for edu/job.From the last 3 years (winters) i am facing this problem.Is rabeprazole 20mg is enough for acidity.How to over come from this problem.what is Acidity and why it appears.which type of foods increase Acidity and which type of foods i have to take.

Thank you.
Answered by Dr. Prasad 5 hours later
Brief Answer:
Hyperacidity is related to life style...

Detailed Answer:
I am glad you tried the proton pump inhibitor. It's the most effective drug currently in treating hyperacidity. For best results, I recommend my patients to use it for couple of weeks.

It should be clear to you now, that appearance of this symptoms is just incidental and that weather change has no significant role in causing this symptom.

As far as why this appears - hyperacidity is related to your life style; frequent traveling, stressors at work/family, inadequate sleep and inappropriate food timings are few known precursors of hyperacidity. In addition to the above smoking, stomach infection, certain medications and so on are other common causes. You will need to look into your lifestyle and make it as healthy as possible to remain free from this condition. I usually recommend my patients to practice adequate sleep, timely food and physical exercise along with medical therapy.

More than the type of food, it is essential that you eat at regular interval. You fast or skip your meal time, you will end up with hyperacidity. Besides that as I mentioned earlier, restrict your spices and beverages.

Hope this helps. Let me know if you need clarifications.
If all your questions are answered, please close this discussion.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor